MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DDH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was stated that the customer is retaining the device.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a premature ventricular contraction (pvc) ablation procedure on the left basal posteroseptal region of the left ventricle with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.Prior to the procedure, the ct scan showed a mild effusion.Thirteen radiofrequency (rf) applications were applied to the pvc origin in the left ventricle (lv).The patient¿s blood pressure dropped at the last rf application.Cardiac tamponade was confirmed by echo.Pericardiocentesis was performed to remove the fluid from the pericardium.Patient was reported to be stable throughout the procedure.The pvc ablation could be completed successfully.Patient is planned to be discharged at the following day as per protocol.There¿s no information regarding physician¿s causality opinion.There were no error messages reported on any biosense webster, inc.Equipment during the procedure.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
Additional information was received on the event on (b)(6) 2018.Patient¿s outcome is fully recovered with no residual effects.Physician believes there was pre-existing effusion which may have further developed post procedure; however, the exact cause of the adverse event is unknown.There were no impedance or temperature rise or any suspicion of steam pop.Manufacturer's ref.No: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7993860
Report Number2029046-2018-02195
Device Sequence Number13729465
Product Code LPB
UDI-Device Identifier10846835003192
UDI-Public10846835003192
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBNI35DDH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer10/14/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age40 YR